Wiltshire Police are issuing a warning to local drug users following concerns regarding fentanyl which has recently been located in the county.
Fentanyl is a toxic opioid that mimics the effects of morphine in the human body, but has a potency 50 to 100 times that of morphine. It is often mixed with other drugs such as heroin. It can be found in white powder, gel or tablet form.
Fentanyl can cause skin rash, cardiac or respiratory problems, coughing, hypotension, convulsion and hallucination amongst other things.
Detective Constable Robert Blake said: “We would always advise against taking any illegal drugs, but following the discovery of a small amount of this substance, we are urging local drug users to be extra cautious.
“The safety of the public is our number one priority, and we are issuing this warning due to concerns that fentanyl may be in circulation in Wiltshire.”
Anyone with information should call police on 101. In an emergency, call 999.